Starting Nature thyroid

I've received my delivery in the post ..I've read about taking I grain split in 2 twice daily . I'm just wondering whether to leave a couple of days without 75 thyroxine as my T4 levels were about 4 over the max range , though the T3 was fairly low ..I'm scared of getting palpitations , if I do get a reaction is it short lived with NDT and would you know fairly quickly if it did not suit me .Sorry to be a wimp !Val

7 Replies

oldestnewest
  • Hi Val-55, not sure about leaving a gap due to your T4 levels but when I started NDT I had left a gap of 5 days..initially felt great then had a massive 'crash'. Personally I would start straight away but start low..maybe 1/2 a grain initially? Any reactions are short lived don't worry..a day or 2 after decreasing and any symptoms disappear. When I over shot it I felt anxious, felt like I had a lump in my throat and also kind of like travel sickness. I dropped my dose and within 48 hours felt absolutely fine. Just take it steady x (have a read of my posts, they may helpx)

  • Don't worry too much we've nearly all felt some trepidation when changing meds.

    I have always taken meds of whatever (and I've tried them all) as it means your life isn't dictated by taking hormones. Avoiding food two hours previous as an empty stomach is required etc.

    Take your pulse/temp before you begin and keep a record. If you do get palps, just miss your next dose and reduce the following doses. Always increase/decrease gradually (by 1/4 tablet) as that is sometimes all that is required.

    Read question dated August 13, 2002 and January 30, 2002

    web.archive.org/web/2010103...

    I would give yourself a break for two days before you begin. I had constant palps on levo and lots of heart investigations but none on NDT or T3.

  • Thankyou that info is so helpful .Val

  • When I swapped last month, I read and asked about swapping and everyone seemed to have different opinions based on what worked for them. So in the end I just followed my instincts. I swapped over straight away from 75 levo to 2x 1/2 grain am and pm and it worked for me. When I increase I put it in as an extra pm dose for a few days so my body can adjust? That's what feels right for me and it's working (minus that biweekly "I need more" dips that my body decided to do... Fingers crossed no more!) I still can't believe in such a very short time I can be out the house for 10-12h in a row and come home not feeling absolutely dead! The idea of being "out all day" like a normal person no longer fills me with dread!

    Anyways, my point is if you feel like you should have a tiny break, then have a tiny break. We've been taught to ignore our bodies and just "work through it"/ listen to the doctor/ look at the numbers and it's time to really listen to what it's trying to tell you in its own way! I am sure all the ways of swapping that are suggested are valid for *someone* so it's up to us to decide which method suits us best and when to increase, when to stay level etc. This forum is so wonderful to fill up on info in order for you to make the decision...

    Good luck! It was a bit scary at first (and still a little scary now) but I don't regret it even by 0.00001 %.

  • Thankyou for you help ... Wow the thought of keeping going all day and not being knacked ..I'm glad it's working for you ..fingers crossed I get similar ...has it only been a month ,,I'm more concerned that my gp is not involved ( no chance ) but I will get blood test with horizon and still once a year for my "normal " dr test , they only look at TSH so won't be any the wiser hopefully if I keep it up !

  • Fingers crossed for you too!

  • Decrease as T4free is over range? Dr Toft sometimes lets it go up to 24...28 pmol/l just seeing that T3free is in range: thyroiduk.org.uk/tuk/about_... in chapter "Treatment Options"

    High T4free or low TSH need not be signs of overmedication

You may also like...